MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28184
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the radioplaque tip broke off.The 80% stenosed target lesion was located in a fistula venous anastomosis of the left arm.A super introducer sheath was selected for use.During the procedure, it was noted that the radioplaque tip broke off when pulling the sheath.The device was removed from the patient was not intact.There were no patient complications reported.
 
Additional Manufacturer Narrative
H6 patient codes corrected.Only the sheath was returned as the actual product.The broken tip was enclosed.The returned product was investigated and it was confirmed that the sheath tube was torn off at the 17 mm point from the tip of the sheath.Magnifying observation was conducted on the torn-off portion.It was observed there was a breaking section on the sheath tube that might had been made by sharp instrument.Also, it looked like the rest of the broken part was detached /torn-off when the sheath was pulled off in the procedure.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12434277
Report Number2134265-2021-11256
Device Sequence Number3585598
Product Code DYB
UDI-Device Identifier14543527181751
UDI-Public14543527181751
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number28184
Device Catalogue Number28184
Device Lot Number21D12B3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR